Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 423, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 14, 2012, 5:25 PM CDT for Leflore County, Mississippi. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2012, 5:25 PM CDT (22:25 UTC)
- Expired
- Jul 14, 2012, 6:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Leflore County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 161 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 5:28 PM CDT | TSTM WND DMG | Money, MS | TREES AND POWER LINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1302 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
377
WUUS54 KJAN 142225
SVRJAN
MSC083-142315-
/O.NEW.KJAN.SV.W.0423.120714T2225Z-120714T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
525 PM CDT SAT JUL 14 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...
* UNTIL 615 PM CDT
* AT 526 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MONEY MOVING NORTHWEST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SUNNYSIDE BY 540 PM CDT...
MINTER CITY BY 555 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3376 9021 3374 9031 3371 9030 3370 9027
3374 9024 3372 9019 3362 9013 3353 9031
3374 9045 3381 9025
TIME...MOT...LOC 2226Z 148DEG 11KT 3365 9028
$$
JC2 follow-up statements
320
WWUS54 KJAN 142254
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
554 PM CDT SAT JUL 14 2012
MSC083-142315-
/O.CON.KJAN.SV.W.0423.000000T0000Z-120714T2315Z/
LEFLORE MS-
554 PM CDT SAT JUL 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHWESTERN LEFLORE COUNTY...
AT 554 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MINTER CITY MOVING NORTHWEST AT 25 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3376 9021 3374 9031 3371 9030 3370 9027
3374 9024 3372 9019 3366 9039 3374 9045
3381 9025
TIME...MOT...LOC 2254Z 136DEG 21KT 3376 9038
$$
JC861
WWUS54 KJAN 142307
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
607 PM CDT SAT JUL 14 2012
MSC083-142317-
/O.EXP.KJAN.SV.W.0423.000000T0000Z-120714T2315Z/
LEFLORE MS-
607 PM CDT SAT JUL 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LEFLORE COUNTY
WILL EXPIRE AT 615 PM CDT...
THE STORM HAS MOVED NORTH OF THE WARNED AREA AND WEAKENED. THUS THE
WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3376 9021 3374 9031 3371 9030 3370 9027
3374 9024 3372 9019 3366 9039 3374 9045
3381 9025
TIME...MOT...LOC 2307Z 136DEG 21KT 3382 9044
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:43 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jul 14, 2:43 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 243 PM CDT SAT JUL 14 2012 .DISCUSSION...FOCUS OF THE FORECAST CONTINUES TO BE ON THE PRECIP POTENTIAL FOR THIS AFTERNOON AND AGAIN ON SUNDAY. AFTER THAT...RAIN CHANCES LOWER A GOOD BIT AND THE FOCUS SHIFTS MORE TOWARDS WARMER TEMPS. OVERALL...PRECIP HAS BEEN LESS TODAY THAN THE PREV DAYS...BUT THERE EXISTS QUITE A BIT OF ACTIVITY OVER THE EAST HALF AND THE FACT THAT IS MOVING NICELY TO THE N/NW...THE COVERAGE WILL BE QUITE HIGH. THE WESTERN HALF HAS NOT SEEN MUCH SO FAR TODAY AS INSTABILITY IS LESS OVER THAT WAY DUE TO WARMER MID LEVELS ASSOCIATED WITH THE SPINNING MCV. HOWEVER...MOST OF THE CWA REMAINS IN A FAVORABLE REGION WITH SOLID LOW LEVEL MOISTURE CONVERGENCE AND THIS SHOULD SUPPORT SHRA/FEW TSRA INTO EARLY EVENING. GUID POPS WERE FAIRLY HIGH AND OPTED TO CUT ABOUT 10% ACROSS THE BOARD. MOST OF THE NIGHT PERIOD WILL BE QUIET BUT SOME POTENTIAL WILL EXIST FOR THE FAR NW AND SE AREAS TO SEE SOME SHOWER ACTIVITY TOWARD SUNRISE AND HAVE THE WX GRIDS INDICATING THAT. FOR SUNDAY...THE UPPER RIDGE WILL BE BUILDING AND CENTERED JUST EAST OF THE AREA. THE AXIS OF PRECIP ON THE WESTERN PERIPHERY OF THIS RIDGE IS FOCUSED MORE ON THE MS/AL LINE TODAY SO LOOK FOR THIS AXIS TO SHIFT WESTWARD FOR SUNDAY. THE CENTRAL SECTION OF THE CWA WILL BE SITUATED IN A NICE LOW LEVEL MOIST AXIS WITH DEEP SOUTHERLY FLOW TO HELP LOOSELY ORGANIZED BANDS OF SHRA/TSRA MOVING S TO N FROM MAINLY MIDDAY INTO THE AFTERNOON. GUID POPS WERE DECENT...BUT DID INCREASE VALUES A BIT TO GET LIKELY WORDING WITHIN THE AXIS OF BEST LOW LEVEL MOISTURE. FOR TEMPS...GFS GUID IS OFFERING WARMER READINGS WITH THE NAM 3-5 DEGREES COOLER. TEMPS SHOULD BE SIMILAR TO TODAY AND A BLEND OF THE GFS/NAM FIT. FOR MONDAY...THE UPPER RIDGE WILL BUILD OVER THE AREA AND DRIER MID LEVEL AIR WILL ROTATE INTO THE CWA. LESS PRECIP CAN BE EXPECTED DUE TO INCREASED SUBSIDENCE. WITH MORE SUNSHINE ACROSS THE AREA...TEMPS WILL RESPOND AND LOOK FOR HIGHS TO PEAK BETWEEN 91-94 DEGREES. /CME/ && .AVIATION...A MIX OF VFR/MVFR CEILINGS ARE BEING OBSERVED THIS AFTERNOON AT MOST TAF SITES. SCATTERED DIURNAL SHOWERS AND STORMS ARE BECOMING MORE NUMEROUS THIS AFTERNOON AS EXPECTED...PARTICULARLY ALONG AND EAST OF INTERSTATE 55 (I.E. KHKS...KJAN...KGTR...KMEI...& KHBG). MVFR/IFR CEILINGS AND/OR VISIBILITIES WILL EXIST AT SITES WERE THIS ACTIVITY IS OBSERVED. CONVECTION WILL BEGIN TO WANE DURING THE EVENING...LEAVING VFR CONDITIONS ACROSS THE REGION THROUGH MUCH OF THE NIGHT. BY DAY BREAK SUNDAY MORNING HOWEVER...MVFR/IFR CEILINGS AND/OR VISIBILITIES WILL BE POSSIBLE AT NAMELY KHBG AND KMEI AS THE RESULT OF LOW STRATUS. SOUTHEAST SURFACE WINDS BETWEEN 3-8 KNOTS WILL GRADUALLY SUBSIDE THIS EVENING INTO TONIGHT. /19/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 89 73 93 / 28 63 18 12 MERIDIAN 71 89 70 94 / 22 36 12 12 VICKSBURG 72 89 72 93 / 33 63 21 18 HATTIESBURG 73 90 72 94 / 34 58 11 15 NATCHEZ 71 87 72 90 / 32 54 13 29 GREENVILLE 73 89 74 93 / 44 61 22 26 GREENWOOD 72 89 73 94 / 38 63 22 24 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CME/19
Hazardous weather outlook, Jul 14, 2:00 PM CDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 200 PM CDT SAT JUL 14 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 151900- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 200 PM CDT SAT JUL 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SUNDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 19
In the hours before
Special weather statement, Jul 14, 3:10 PM CDT, 2 hours 15 minutes before
MSZ050-051-142040- SCOTT MS-NEWTON MS- 310 PM CDT SAT JUL 14 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 310 PM CDT SAT JUL 14 2012 ...STRONG STORM NEAR THE SCOTT/NEWTON COUNTY LINE... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHWEST OF ROBERTS AT 310 PM CDT...MOVING NORTH AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN WESTERN NEWTON AND SOUTHEASTERN SCOTT COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3222 8914 3223 8937 3243 8949 3253 8916 TIME...MOT...LOC 2010Z 160DEG 11KT 3228 8928 JC
Special weather statement, Jul 14, 4:39 PM CDT, 46 minutes before
MSZ028-032-037-038-142210- ATTALA MS-WINSTON MS-MONTGOMERY MS-CHOCTAW MS- 439 PM CDT SAT JUL 14 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 439 PM CDT SAT JUL 14 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 11 MILES SOUTHWEST OF CHESTER AT 440 PM CDT...MOVING NORTH AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN WESTERN CHOCTAW...SOUTHEASTERN MONTGOMERY...WEST CENTRAL WINSTON AND NORTHEASTERN ATTALA COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3335 8952 3344 8926 3308 8915 3301 8937 TIME...MOT...LOC 2140Z 162DEG 22KT 3324 8933 JC
Special weather statement, Jul 14, 5:22 PM CDT, 3 minutes before
MSZ019-025-142250-
SUNFLOWER MS-LEFLORE MS-
522 PM CDT SAT JUL 14 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
522 PM CDT SAT JUL 14 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES WEST OF MONEY AT 522 PM
CDT...MOVING NORTHWEST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NORTHERN LEFLORE AND EXTREME EAST CENTRAL SUNFLOWER
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3376 9021 3374 9031 3371 9030 3370 9027
3374 9024 3373 9019 3362 9012 3352 9030
3380 9050 3382 9043 3382 9025
TIME...MOT...LOC 2222Z 148DEG 11KT 3364 9027
JCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:38 PM CDT | Special Weather Statement | JAN | Lauderdale | 27 min |
| Jul 13, 7:41 PM CDT | Special Weather Statement | JAN | Jones | 29 min |
| Jul 13, 8:07 PM CDT | Flash Flood Warning | JAN | Jones | 84 min |
| Jul 14, 3:10 PM CDT | Special Weather Statement | JAN | Newton | 30 min |
| Jul 14, 4:39 PM CDT | Special Weather Statement | JAN | Choctaw | 31 min |
| Jul 14, 5:22 PM CDT | Special Weather Statement | JAN | Leflore | 28 min |
| Jul 14, 5:51 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 39 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.